MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® LIAT® ANALYZER; RESPIRATORY VIRUS PANEL NUCLEIC ACID ASSAY SYSTEM

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® LIAT® ANALYZER; RESPIRATORY VIRUS PANEL NUCLEIC ACID ASSAY SYSTEM
Catalog Number 07341920190
Medical Device Problem Codes False Positive Result (1227); Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas® sars-cov-2 & influenza a/b test reagent lot number is 40108m with an expiration date of 31-dec-2025.Roche received complaints alleging invalid and/or false positive results with the cobas® sars-cov-2 & influenza a/b test for use on the cobas® liat® system for one or more targets (sars-cov-2, influenza a, influenza b).When reviewing the customer-provided data associated with the reported invalid and false positive results, abnormal pcr curves were observed.Per the investigation, several potential causes for the abnormal pcr growth curves leading to invalids and false positives have been identified.These include tube leaks, abnormal pcr steps, and loose thermal sensor wiring.Overall across the installed base, these issues from product use may occur sporadically.For invalid or false positive influenza results, adverse health consequences are not likely.For invalid sars-cov-2, adverse health consequences are not likely since detectability is high and testing can be performed on alternative platforms.For erroneous positive sars-cov-2 results, there is the possibility of adverse health consequences in high risk individuals.As stated in the instructions for use, clinical correlation with patient history and other diagnostic information is necessary to determine patient infection status.A cobas liat software update to better identify the thermal sensor errors and a new cobas® sars-cov-2 & influenza a/b script to better detect abnormal pcr curves have been launched.The implementation of both the software and the updated script have shown a reduction in the calculated false positive rate.Consignees have been notified.
 
Event or Problem Description
A customer from the united states generated 3 potential false positive results while using the cobas® sars-cov-2 & influenza a/b nucleic acid test on the cobas® liat® system.The first sample initially generated a positive result for influenza b.The same sample was retested on the same liat analyzer generating a negative result for influenza b.The second sample initially generated positive results for influenza a, influenza b, and sars-cov-2.The same sample was retested on the same liat analyzer generating a negative result for all targets (influenza a, influenza b, and sars-cov-2).The third sample initially generated a positive result sars-cov-2.The same sample was retested on the same liat analyzer generating a negative result for sars-cov-2.The repeat results were deemed correct.
 
Additional Manufacturer Narrative
The following information has been updated.In h11, it originally states: roche received complaints alleging invalid and/or false positive results with the cobas® sars-cov-2 & influenza a/b test for use on the cobas® liat® system for one or more targets (sars-cov-2, influenza a, influenza b).When reviewing the customer-provided data associated with the reported invalid and false positive results, abnormal pcr curves were observed.Per the investigation, several potential causes for the abnormal pcr growth curves leading to invalids and false positives have been identified.These include tube leaks, abnormal pcr steps, and loose thermal sensor wiring.Overall, across the installed base, these issues from product use may occur sporadically.For invalid or false positive influenza results, adverse health consequences are not likely.For invalid sars-cov-2, adverse health consequences are not likely since detectability is high and testing can be performed on alternative platforms.For erroneous positive sars-cov-2 results, there is the possibility of adverse health consequences in high-risk individuals.As stated in the instructions for use, clinical correlation with patient history and other diagnostic information is necessary to determine patient infection status.A cobas liat software update to better identify the thermal sensor errors and a new cobas® sars-cov-2 & influenza a/b script to better detect abnormal pcr curves have been launched.The implementation of both the software and the updated script have shown a reduction in the calculated false positive rate.Consignees have been notified.The correct information for h11 should be: roche received complaints alleging invalid and/or false positive results with the cobas® sars-cov-2 & influenza a/b test for use on the cobas® liat® system for one or more targets (sars-cov-2, influenza a, influenza b).When reviewing the customer-provided data associated with the reported invalid and false positive results, abnormal pcr curves were observed.Per the investigation, several potential causes for the abnormal pcr growth curves leading to invalids and false positives have been identified.These include tube leaks and abnormal pcr steps.Overall, across the installed base, these issues from product use may occur sporadically.For invalid or false positive influenza results, adverse health consequences are not likely.For invalid sars-cov-2, adverse health consequences are not likely since detectability is high and testing can be performed on alternative platforms.For erroneous positive sars-cov-2 results, there is the possibility of adverse health consequences in high-risk individuals.As stated in the instructions for use, clinical correlation with patient history and other diagnostic information is necessary to determine patient infection status.A cobas liat software update to better identify the thermal sensor errors and a new cobas® sars-cov-2 & influenza a/b script to better detect abnormal pcr curves have been launched.The implementation of both the software and the updated script have shown a reduction in the calculated false positive rate.Consignees have been notified.

Brand Name
COBAS® LIAT® ANALYZER
Common Device Name
RESPIRATORY VIRUS PANEL NUCLEIC ACID ASSAY SYSTEM
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
timothy blair
1080 us hwy 202 s
branchburg, NJ 08876
MDR Report Key19309964
Report Number2243471-2024-01436
Device Sequence Number17893449
Product Code OCC
UDI-Device Identifier07613336100097
UDI-Public07613336100097
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111387
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07341920190
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1413-2021/Z-1414-2021
Patient Sequence Number1
Patient SexUnknown